MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6KIT-A
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior tibial artery using an indigo system aspiration catheter 6 (cat6) and a non-penumbra sheath and guidewire.During the procedure, the physician used the cat6 with the sheath and guidewire to access the tibial artery.When removing the cat6 from the tibial artery on the first pass, the physician experienced resistance, and the distal tip of the cat6 stretched.It was reported that no guidewire was used on removal so as to not dislodge any clot.The procedure was completed using a new cat6 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed that the distal shaft was stretched and ovalized.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance could not be determined.Further evaluation of the device revealed kinks and ovalizations throughout the length of the catheter.This damage was incidental to the reported complaint and may have occurred during removal from the procedure or packaging for return for penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12088995
Report Number3005168196-2021-01438
Device Sequence Number17019866
Product Code QEW
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF104169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005